Access Restriction

Author Pager, David
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1974
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract In this paper it is shown that whatever the length function employed, the problem of finding the shortest program for a decision table with two (or more) entries is not recursively solvable (whereas for decision tables with a single entry the problem is solvable for some length functions and unsolvable for others). Moreover, it is shown that there is a pair of finite sets of programs and a single entry $\textit{E}$ such that the shortest program for the decision table formed by adding a single additional entry to $\textit{E}$ is in all cases in one of the two sets, but it is undecidable in which. Some consequences of these results are then presented, such as showing that for a wide range of restrictions the results remain true, even when the repertoire of possible programs for a decision table is narrowed by only considering programs which meet certain restrictions.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1974-04-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 21
Issue Number 2
Page Count 6
Starting Page 207
Ending Page 212

Open content in new tab

   Open content in new tab
Source: ACM Digital Library